Alert archive / Kansas / Frost Advisories in 2018
Frost Advisory 4, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at Oct 20, 2018, 3:49 AM CDT for 11 counties in Kansas. It took effect at Oct 21, 2018, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2018, 3:49 AM CDT (08:49 UTC)
- In effect from
- Oct 21, 2018, 4:00 AM CDT
- Expired
- Oct 21, 2018, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Butler County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 132 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901 WWUS73 KICT 200849 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 349 AM CDT Sat Oct 20 2018 ...FROST ADVISORY IN EFFECT FOR MUCH OF SOUTHEAST KANSAS EARLY SUNDAY MORNING... KSZ071-072-095-096-099-100-202300- /O.NEW.KICT.FR.Y.0004.181021T0900Z-181021T1300Z/ Woodson-Allen-Wilson-Neosho-Montgomery-Labette- Including the cities of Yates Center, Iola, Humboldt, Neodesha, Fredonia, Chanute, Coffeyville, Independence, and Parsons 349 AM CDT Sat Oct 20 2018 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... The National Weather Service in Wichita has issued a Frost Advisory, which is in effect from 4 AM to 8 AM CDT Sunday. * Temperatures...In the mid 30s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is likely. Protect your plants, as they may be killed if left uncovered. && $$ ES
2 follow-up statements
718 WWUS73 KICT 201950 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 250 PM CDT Sat Oct 20 2018 KSZ069-070-093-094-098-211000- /O.EXB.KICT.FR.Y.0004.181021T0900Z-181021T1400Z/ Butler-Greenwood-Cowley-Elk-Chautauqua- Including the cities of El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Sedan, and Cedar Vale 250 PM CDT Sat Oct 20 2018 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... The National Weather Service in Wichita has issued a Frost Advisory, which is in effect from 4 AM to 9 AM CDT Sunday. * Temperatures...In the mid 30s. * Impacts...Damage to crops and sensitive vegetation. The risk of frost will be greatest in sheltered areas of north-central Kansas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A frost advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ KSZ071-072-095-096-099-100-211000- /O.EXT.KICT.FR.Y.0004.181021T0900Z-181021T1400Z/ Woodson-Allen-Wilson-Neosho-Montgomery-Labette- Including the cities of Yates Center, Iola, Humboldt, Neodesha, Fredonia, Chanute, Coffeyville, Independence, and Parsons 250 PM CDT Sat Oct 20 2018 ...FROST ADVISORY NOW IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... * Temperatures...In the lower 30s. * Impacts...Low temperatures and light winds will allow for the widespread development of frost. This will impact outdoor plants if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is likely. Protect your plants, as they may be killed if left uncovered. && $$ Lawson
054 WWUS73 KICT 211353 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 853 AM CDT Sun Oct 21 2018 KSZ069>072-093>096-098>100-211500- /O.EXP.KICT.FR.Y.0004.000000T0000Z-181021T1400Z/ Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 853 AM CDT Sun Oct 21 2018 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures are going to continue to rise this morning. Thus any frost that developed overnight should melt in the next couple of hours. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Oct 20, 3:18 AM CDT, 31 minutes earlier.
Area forecast discussion, Oct 20, 3:18 AM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Wichita KS 318 AM CDT Sat Oct 20 2018 .SHORT TERM...(Today through Monday night) Issued at 317 AM CDT Sat Oct 20 2018 Forecast Headlines: 1) Dense Fog Advisory Remains In Effect For Southern 2 Tiers of Counties As Far W as Cowley County Until 4 AM CDT. 2) Frost Advisory Being Issued For 6 Southeastern-most counties from 4 AM Until 8 AM CDT Sunday. Early This Morning: Surface high continues to spread slowly east and now covers all of KS. Dense fog that developed SE of line from around Winfield to the Elk/Greenwood County Line is dissipating in a west-east manner as the high forces the weak surface trof east. Dense fog is now confined to areas east of a line from Iola to Independence. Expect the dense fog to clear these areas very close to schedule. This Afternoon: There'll be outstanding weather for all areas as a very strong lower-deck ridge axis shifts slowly east from the Western Plains across SD, Nebraska & most of KS. Tonight-Early Sun Morning: With the lower-deck ridge axis (which'll deamplify as it continues its slow trek east) situated close to the KS/MO line, winds would shift from north to east from around mid-night thru daybreak. Such a light component would advect much colder air into Southeast KS. This would induce widespread frost to develop in most of Southeast KS very early Sun morning. A Frost Advisory is therefore being issued for the 6 southeastern-most counties as far west as Woodson Wilson & Montgomery counties & will be in effect from 4 AM to 8 AM. Sun-Mon Night: It'll continue to be clear sailing as a strong upper-deck ridge, that has been situated over the British Columbia/Alberta border during the night, takes on a negative tilt as it spreads SLOWLY E over the Rockies while a broad upper-deck trof drifts east across the Desert Southwest. The upper-deck ridge would be more dominant to keep clear weather intact. .LONG TERM...(Tuesday through Friday) Issued at 317 AM CDT Sat Oct 20 2018 The pattern begins to change late Tue night, as a STRONG mid-upper deck wave approaches the West Coast. This would force the Desert Southwest wave east toward the Great Plains & enable a weak surface trof to redevelop along the Front Range. This would induce modest southeast moisture advection which, in conjunction with the by now approaching mid-upper trof, enable rain to develop over the Western Plains & spread east across KS the middle of the week. Still expect only light rain in most cases, although if the ECMWF verifies with the slightly deeper mid-level trof, some moderate rain showers may result. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1127 PM CDT Fri Oct 19 2018 Dense fog developed along a slow moving surface trof across southeast Kansas just before midnight. The LIFR/IFR fog vsbys will prevail until the drier air behind the trof advects south across the area late in the night. Otherwise, VFR conditions are expected area-wide during the daylight hours on Saturday as surface high pressures builds in across central Kansas. This ridge will reside across eastern Kansas on Saturday evening. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 69 38 64 47 / 0 0 0 0 Hutchinson 67 37 64 46 / 0 0 0 0 Newton 66 37 63 46 / 0 0 0 0 ElDorado 67 35 62 46 / 0 0 0 0 Winfield-KWLD 69 37 63 46 / 0 0 0 0 Russell 65 40 69 45 / 0 0 0 0 Great Bend 66 40 68 45 / 0 0 0 0 Salina 66 37 65 47 / 0 0 0 0 McPherson 66 37 64 46 / 0 0 0 0 Coffeyville 69 34 62 43 / 0 0 0 0 Chanute 67 33 60 43 / 0 0 0 0 Iola 66 32 60 43 / 0 0 0 0 Parsons-KPPF 69 33 61 43 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 4 AM to 8 AM CDT Sunday for KSZ071-072-095- 096-099-100. Dense Fog Advisory until 4 AM CDT early this morning for KSZ093>096-098>100. && SHORT TERM...EPS LONG TERM...EPS AVIATION...KED
Hazardous weather outlook, Oct 19, 11:14 PM CDT, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1114 PM CDT Fri Oct 19 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-210415- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1114 PM CDT Fri Oct 19 2018 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Areas of fog may be encountered across portions of south central and southeast Kansas. Some of the fog will be locally dense, especially across southeast Kansas. Please refer to the Dense Fog Advisory for details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There may be areas of frost primarily across the Flint Hills and Southeast Kansas early Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 11:03 PM CDT | Dense Fog Advisory | ICT | Chautauqua, Cowley, Elk, Labette, Montgomery, Neosho and 1 more | 5 hr |
Nearby
Frost Advisories in Kansas, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.